Alert archive / Florida / Small Craft Advisories in 2024
Small Craft Advisory 2, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Jan 3, 2024, 2:01 AM EST. It took effect at Jan 3, 2024, 11:00 PM EST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2024, 2:01 AM EST (07:01 UTC)
- In effect from
- Jan 3, 2024, 11:00 PM EST
- Expired
- Jan 4, 2024, 4:00 PM EST
- In force
- 17 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
719 WHUS72 KMLB 030701 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 201 AM EST Wed Jan 3 2024 AMZ570-572-041615- /O.NEW.KMLB.SC.Y.0002.240104T0400Z-240104T2100Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- 201 AM EST Wed Jan 3 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 4 PM EST THURSDAY... * WHAT...West winds around 20 knots with gusts up to 30 knots and seas 4 to 6 feet expected. * WHERE...Flagler Beach to Volusia-Brevard County Line 20-60 nm and Volusia-Brevard County Line to Sebastian Inlet 20-60 nm. * WHEN...From 11 PM this evening to 4 PM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...As another cold front passes over the local Atlantic waters early Thursday, winds will increase and seas will build. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ575-041600- /O.NEW.KMLB.SC.Y.0002.240104T0400Z-240104T1600Z/ Sebastian Inlet to Jupiter Inlet 20-60 nm- 201 AM EST Wed Jan 3 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM EST THURSDAY... * WHAT...West winds around 20 knots with gusts up to 30 knots and seas 4 to 5 feet expected. * WHERE...Sebastian Inlet to Jupiter Inlet 20-60 nm. * WHEN...From 11 PM this evening to 11 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...As another cold front passes over the local Atlantic waters early Thursday, winds will increase and seas will build. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
352 WHUS72 KMLB 040403 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 1103 PM EST Wed Jan 3 2024 AMZ570-572-041600- /O.CON.KMLB.SC.Y.0002.000000T0000Z-240104T2100Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- 1103 PM EST Wed Jan 3 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THURSDAY... * WHAT...Southwest winds becoming northwest, 15 to 25 knots with gusts up to 30 knots, and seas 4 to 6 feet. * WHERE...Flagler Beach to Volusia-Brevard County Line 20-60 nm and Volusia-Brevard County Line to Sebastian Inlet 20-60 nm. * WHEN...Until 4 PM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ575-041600- /O.CON.KMLB.SC.Y.0002.000000T0000Z-240104T1600Z/ Sebastian Inlet to Jupiter Inlet 20-60 nm- 1103 PM EST Wed Jan 3 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THURSDAY... * WHAT...Southwest winds 15 to 20 knots with gusts up to 30 knots. * WHERE...Sebastian Inlet to Jupiter Inlet 20-60 nm. * WHEN...Until 11 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
872 WHUS72 KMLB 040819 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 319 AM EST Thu Jan 4 2024 AMZ550-042100- /O.EXB.KMLB.SC.Y.0002.240104T1200Z-240104T2100Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm- 319 AM EST Thu Jan 4 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 4 PM EST THIS AFTERNOON... * WHAT...North winds near 20 knots with gusts up to 30 knots expected. * WHERE...Flagler Beach to Volusia-Brevard County Line 0-20 nm. * WHEN...From 7 AM this morning to 4 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ552-042100- /O.EXB.KMLB.SC.Y.0002.240104T1500Z-240104T2100Z/ Volusia-Brevard County Line to Sebastian Inlet 0-20 nm- 319 AM EST Thu Jan 4 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM EST THIS AFTERNOON... * WHAT...Northwest winds near 20 knots with gusts up to 30 knots expected. * WHERE...Volusia-Brevard County Line to Sebastian Inlet 0-20 nm. * WHEN...From 10 AM this morning to 4 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ575-042100- /O.EXT.KMLB.SC.Y.0002.000000T0000Z-240104T2100Z/ Sebastian Inlet to Jupiter Inlet 20-60 nm- 319 AM EST Thu Jan 4 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Southwest winds near 20 knots becoming west to northwest in the afternoon with gusts up to 30 knots. * WHERE...Sebastian Inlet to Jupiter Inlet 20-60 nm. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ570-572-042100- /O.CON.KMLB.SC.Y.0002.000000T0000Z-240104T2100Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- 319 AM EST Thu Jan 4 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...West to northwest winds 15 to 25 knots with gusts up to 30 knots and seas building to 4 to 6 feet. * WHERE...Flagler Beach to Volusia-Brevard County Line 20-60 nm and Volusia-Brevard County Line to Sebastian Inlet 20-60 nm. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
582 WHUS72 KMLB 041124 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 624 AM EST Thu Jan 4 2024 AMZ555-041800- /O.EXB.KMLB.SC.Y.0002.240104T1200Z-240104T1800Z/ Sebastian Inlet to Jupiter Inlet 0-20 nm- 624 AM EST Thu Jan 4 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT....Southwest winds near 20 knots with gusts up to 30 knots becoming west to northwest early in the afternoon. * WHERE...Sebastian Inlet to Jupiter Inlet 0-20 nm. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ552-042100- /O.EXT.KMLB.SC.Y.0002.240104T1200Z-240104T2100Z/ Volusia-Brevard County Line to Sebastian Inlet 0-20 nm- 624 AM EST Thu Jan 4 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Northwest winds near 20 knots with gusts up to 30 knots expected. * WHERE...Volusia-Brevard County Line to Sebastian Inlet 0-20 nm. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ550-042100- /O.CON.KMLB.SC.Y.0002.240104T1200Z-240104T2100Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm- 624 AM EST Thu Jan 4 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...North winds near 20 knots with gusts up to 30 knots expected. * WHERE...Flagler Beach to Volusia-Brevard County Line 0-20 nm. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ570-572-575-042100- /O.CON.KMLB.SC.Y.0002.000000T0000Z-240104T2100Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 624 AM EST Thu Jan 4 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Northwest winds near 0 knots with gusts up to 30 knots and seas 4 to 6 feet. * WHERE...Flagler Beach to Volusia-Brevard County Line 20-60 nm, Volusia-Brevard County Line to Sebastian Inlet 20-60 nm and Sebastian Inlet to Jupiter Inlet 20-60 nm. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
789 WHUS72 KMLB 041822 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 122 PM EST Thu Jan 4 2024 AMZ555-041930- /O.EXP.KMLB.SC.Y.0002.000000T0000Z-240104T1800Z/ Sebastian Inlet to Jupiter Inlet 0-20 nm- 122 PM EST Thu Jan 4 2024 ...SMALL CRAFT ADVISORY HAS EXPIRED... Conditions have subsided below Small Craft Advisory criteria. However, small craft should still exercise caution through this evening for winds around 20 knots and seas up to 6 feet. $$ AMZ550-552-570-572-575-042100- /O.CON.KMLB.SC.Y.0002.000000T0000Z-240104T2100Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 122 PM EST Thu Jan 4 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Northwest winds around 20 knots with gusts up to 30 knots and seas 4 to 6 feet. * WHERE...Flagler Beach to Volusia-Brevard County Line 0-20 nm, Volusia-Brevard County Line to Sebastian Inlet 0-20 nm, Flagler Beach to Volusia-Brevard County Line 20-60 nm, Volusia- Brevard County Line to Sebastian Inlet 20-60 nm and Sebastian Inlet to Jupiter Inlet 20-60 nm. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
902 WHUS72 KMLB 042100 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 400 PM EST Thu Jan 4 2024 AMZ550-552-570-572-575-042200- /O.EXP.KMLB.SC.Y.0002.000000T0000Z-240104T2100Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 400 PM EST Thu Jan 4 2024 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EST THIS AFTERNOON... Conditions are below Small Craft Advisory criteria. However, small craft should still exercise caution through this evening for winds around 20 knots and seas up to 6 feet. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 2, 10:37 PM EST, 3 hours 24 minutes earlier.
Area forecast discussion, Jan 2, 10:37 PM EST, 3 hours 24 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1037 PM EST Tue Jan 2 2024 ...New UPDATE, MARINE, AVIATION, PREV DISCUSSION... .UPDATE... Issued at 1037 PM EST Tue Jan 2 2024 Forecast remains on track for a quiet but chilly night. Temperatures have already dropped into the upper 40s to around 50 along and north of I-4, and into the low 50s across the rest of east central Florida, thanks to clear skies, lower dew points, and light northerly winds. Temperatures bottom out just before sunrise with lows Wednesday morning in the low to mid 40s inland and in the mid to upper 40s along the coast. && .MARINE... Issued at 1037 PM EST Tue Jan 2 2024 Tonight...Boating becoming generally favorable as the front pushes south of Florida and high pressure builds across the southeast US. Winds NNE-NE 5-10 kts continue to veer, becoming generally E-SE by morning. Seas 2-3 ft nearshore and 3-5 ft offshore. && .AVIATION... (00Z TAFS) Issued at 1037 PM EST Tue Jan 2 2024 VFR conditions prevail through the TAF period as the front pushes well south of ECFL and high pressure builds across the area. Light northerly winds becoming variable at times, especially through Wednesday morning and early afternoon. Southerly winds around 10 kts establish by Wednesday afternoon. Another weak frontal system reaching ECFL late Wednesday evening is expected to produce SHRA/TSRA impacts through the night Wednesday. && .PREV DISCUSSION... Issued at 207 PM EST Tue Jan 2 2024 Tonight-Wednesday...High pressure building in north of the region will veer low level winds onshore into tonight, while drainage flow north of the cold front keeps a light northerly flow (5 mph or less) in place across land. Winds then continue to veer to the S/SE by Wednesday afternoon, as an advancing S/W trough aloft develops an area of low pressure over the Gulf that will shift E/NE and toward the area through the day. It will remain dry through daytime Wednesday, with higher cloud cover increasing across the area tonight and persisting into tomorrow, leading to partly to mostly cloudy skies. Turning colder again into tonight, as light winds and dry conditions allow temps to fall quickly after sunset. Higher clouds may help offset this some, but temps still forecast to fall into the low to mid 40s across much of the interior, with upper 40s/low 50s along the immediate coast/barrier islands. After the chilly start, developing southerly flow will help warm back temps to more seasonable values in the upper 60s to low 70s in the afternoon. Wednesday Night-Friday...Low pressure moves over the Florida peninsula Wednesday night into Thursday, dragging a cold front across the state. Increasing shower chances will accompany the boundary, particularly across the north. Isolated to scattered showers creep into the I-4 corridor around midnight before coverage becomes widespread into the early morning hours. Greatest coverage is forecast north of a line from Kissimmee / New Smyrna Beach (50-70%). Coverage then wanes as the front moves southward. An isolated storm will be possible, producing occasional lightning strikes, gusty winds, and periods of locally heavy rainfall. Conditions dry Thursday afternoon into Friday as high pressure establishes itself across the eastern CONUS. Temperatures become widely variable from north to south on Thursday with highs forecast in the low 60s across the north while climbing into the mid 70s along the Treasure Coast and in vicinity of Lake Okeechobee. Temperatures trend to become more uniform Friday with highs ranging the low to mid 70s. Low temperatures in the 50s Thursday morning cool on Friday with mid/upper 40s across the northwest interior and low 50s elsewhere. Slightly warmer along the Treasure Coast. Sat-Tue(modified previous)...The active weather pattern continues with another (yet stronger) cold frontal passage forecast for the area late Sat/Sat night with numerous to widespread showers and isolated lightning storms. This front will be pushed through the area by a vigorous upper trough. There may be a potential for a few strong/severe storms on Sat/Sat evening as wind fields are impressive, but instability remains weak. Moisture lingers Sunday with more rapid moisture return during the day on Mon, and coverage of isolated to scattered showers continues. Another upper low gains strength over the southern Plains and pushes across the Mississippi/Tennessee Valleys on Tue. A surface cold front will form and push rapidly east across central FL late Tue or Tue night as the associated low pressure moves northeastward. Another quick shot at some showers and perhaps isolated thunder will be forecast. Highs continue trending warmer for Sat in the M-U70s and an 80 degree or two reading possible over inland St. Lucie and Martin counties. Highs cooler, post-frontal, on Sun and in the 60s areawide, except a few L/M70s possible across the Treasure Coast and Okeechobee County. Highs warm back on Mon in the L-M70s, then U70s to L80s on Tue ahead of the next approaching weather-maker. Overnight lows generally in the 50s Sat and Sun. Warm and mild Mon overnight in the 60s, then back down to the 50s most locations Tue overnight. && .PRELIMINARY POINT TEMPS/POPS... DAB 43 69 53 62 / 0 0 60 10 MCO 46 70 57 66 / 0 0 50 10 MLB 49 72 58 70 / 0 0 20 10 VRB 48 73 57 74 / 10 0 10 10 LEE 42 68 54 63 / 0 0 70 10 SFB 44 70 55 65 / 0 0 50 10 ORL 46 70 57 65 / 0 0 50 10 FPR 47 73 58 75 / 10 0 10 10 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && SHORT TERM...Haley LONG TERM....Schaper AVIATION...Haley
Hazardous weather outlook, Jan 2, 9:13 PM EST, 4 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 913 PM EST Tue Jan 2 2024 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-031100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 913 PM EST Tue Jan 2 2024 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .RIP CURRENT IMPACT... A Moderate Risk of dangerous rip currents continues at all central Florida Atlantic beaches tonight. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. As the weather pattern across the United States becomes much more active, a sequence of cold fronts will move through East Central Florida over the next week. The next front arrives on Thursday morning, followed by another front on Saturday. Additional fronts are likely to affect our weather early next week. Scattered showers and at least isolated lightning storms will accompany each frontal passage. The highest chance of isolated storms early Thursday morning will reside roughly north of a line from Melbourne to Kissimmee. Saturday will see a greater potential for storms across east central Florida, some of which could become strong to severe. Increasing winds and building seas behind each front will produce poor to hazardous boating conditions. A moderate risk of dangerous rip currents will persist at all central Florida Atlantic beaches. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Haley/Heil/Weitlich
Nearby
Small Craft Advisories in Florida, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.